Sudafed Sinus + Pain Relief Day & Night (2023)

1 Name of Medicine

Paracetamol, pseudoephedrine hydrochloride, triprolidine hydrochloride.

2 Qualitative and Quantitative Composition

Sudafed Sinus + Pain Relief Day & Night tablets contain two separate formulations: day tablets and night tablets.
Each Sudafed Sinus + Pain Relief Day & Night day tablet contains pseudoephedrine hydrochloride 30 mg, paracetamol 500 mg.
For the full list of excipients, see Section 6.1 List of Excipients.
Each Sudafed Sinus + Pain Relief Day & Night night tablet contains pseudoephedrine hydrochloride 30 mg, paracetamol 500 mg, triprolidine hydrochloride 1.25 mg.
For the full list of excipients, see Section 6.1 List of Excipients.

3 Pharmaceutical Form

Sudafed Sinus + Pain Relief Day & Night day tablets are white, round, flat and uncoated with wide bevelled edges. They are scored and coded 'P3F' on one face, and the other face is plain.
Sudafed Sinus + Pain Relief Day & Night night tablets are turquoise, bevelled, capsule-shaped, flat and uncoated. They are scored on one face and coded 'S3F' each side of the score, and plain on the other face.

4 Clinical Particulars

4.1 Therapeutic Indications

Sudafed Sinus + Pain Relief Day & Night provides fast and effective relief from sinus pain and congestion day and night.

(Video) Doctor: Tried And True Methods For Sinus Relief Are Still Best

4.2 Dose and Method of Administration

The recommended dosage of Sudafed Sinus + Pain Relief Day & Night for adults and children 12 years and over is:
Day - take 2 day tablets in the morning and 2 tablets in the afternoon.
Night - take 2 night tablets in the evening at bedtime.
Sudafed Sinus + Pain Relief Day & Night should not to be taken by children under 12 years of age without medical advice.

Use in adults.

Paracetamol should not be taken for more than a few days at a time except on medical advice.

Use in children.

Paracetamol should not be taken for more than 48 hours except on medical advice.

4.3 Contraindications

Pseudoephedrine is contraindicated for use in patients:
with known hypersensitivity or idiosyncratic reaction to pseudoephedrine (or any of the other ingredients in the product);
with severe hypertension or coronary artery disease;
taking monoamine oxidase inhibitors (MAOIs) or who have taken MAOIs within the previous 14 days.
Paracetamol is contraindicated for use in patients with known hypersensitivity or idiosyncratic reaction to paracetamol (or any of the other ingredients in the product). Use of the product should be discontinued at the first appearance of a skin rash or any other sign of hypersensitivity.
Triprolidine is contraindicated for use in patients with:
a history of hypersensitivity to the substance or substances of similar chemical structure (or any of the other ingredients in the product);
narrow angle glaucoma;
stenosing peptic ulcer;
symptomatic prostatic hypertrophy;
bladder neck obstruction;
pyloroduodenal obstruction.
Triprolidine is contraindicated for use in:
newborns or premature infants;
lactating women;
patients taking monoamine oxidase inhibitors (MAOIs).
See Section 4.5 Interactions with Other Medicines and Other Forms of Interactions for additional information.

4.4 Special Warnings and Precautions for Use

Pseudoephedrine should be used with caution in patients with hypertension, hyperthyroidism or thyroid disease, diabetes mellitus, coronary heart disease, ischaemic heart disease, glaucoma, prostatic hypertrophy, severe hepatic or renal dysfunction.
Some cases of ischaemic colitis have been reported with pseudoephedrine.
Pseudoephedrine should be discontinued and medical advice sought if sudden abdominal pain, rectal bleeding or other symptoms of ischaemic colitis develop.
If signs and symptoms such as formation of small pustules occur, with or without pyrexia or erythema, then treatment with pseudoephedrine should be discontinued and a physician should be consulted.
Paracetamol should be used with caution in patients with impaired hepatic function, impaired renal function, chronic alcoholism.
Triprolidine may cause drowsiness and may increase the effects of alcohol. Drowsiness may continue the following day. Those affected should not drive or operate machinery; alcohol should be avoided.
Use with caution in patients with renal or hepatic impairment and in patients with epilepsy, and in patients with respiratory conditions such as emphysema, chronic bronchitis, or acute or chronic bronchial asthma.
See Section 4.5 Interactions with Other Medicines and Other Forms of Interactions for additional information.

Use in hepatic impairment.

Use with caution in patients with hepatic impairment or severe hepatic dysfunction.

Use in renal impairment.

Use with caution in patients with renal impairment or severe renal dysfunction.

Use in elderly.

The elderly may experience paradoxical excitation with triprolidine. The elderly is more likely to have CNS depressive side effects, including confusion.

Paediatric use.

Children may experience paradoxical excitation with triprolidine.

Effects on laboratory tests.

No data available.

4.5 Interactions with Other Medicines and Other Forms of Interactions

The following interactions with pseudoephedrine have been noted:
antidepressant medication e.g. tricyclic antidepressants and monoamine oxidase inhibitors (MAOIs) - may cause a serious increase in blood pressure or hypertensive crisis;
other sympathomimetic agents, such as decongestants, appetite suppressants and amphetamine-like psychostimulants - may cause an increase in blood pressure and additive effects;
methyldopa and β-blockers - may cause an increase in blood pressure;
urinary acidifiers enhance elimination of pseudoephedrine;
urinary alkalinisers decrease elimination of pseudoephedrine.
The following interactions with paracetamol have been noted:
anticoagulant drugs (warfarin) - dosage may require reduction if paracetamol and anticoagulants are taken for a prolonged period of time;
paracetamol absorption is increased by substances that increase gastric emptying, e.g. metoclopramide;
paracetamol absorption is decreased by substances that decrease gastric emptying, e.g. propantheline, antidepressants with anticholinergic properties and narcotic analgesics;
paracetamol may increase chloramphenicol concentrations;
the risk of paracetamol toxicity may be increased in patients receiving other potentially hepatotoxic drugs or drugs that induce liver microsomal enzymes such as alcohol and anticonvulsant agents;
paracetamol excretion may be affected and plasma concentrations altered when given with probenecid;
colestyramine reduces the absorption of paracetamol if given within 1 hour of paracetamol;
high anion gap metabolic acidosis from pyroglutamic acid (5-oxoprolinemia) has been reported with concomitant use of therapeutic doses of paracetamol and flucloxacillin. Patients reported to be most at risk are elderly females with underlying disease such as sepsis, renal function abnormality, and malnutrition.
The following interactions with triprolidine have been noted:
CNS depressants (alcohol, sedatives, opioid analgesics, hypnotics) - may cause an increase in sedation effects;
monoamine oxidase inhibitors (MAOIs) and tricyclic antidepressants (TCAs) - may prolong and intensify the anticholinergic and CNS depressive effects.

(Video) Sudafed PE Sinus Pressure + Pain Relief Unboxing

4.6 Fertility, Pregnancy and Lactation

Effects on fertility.

No data available.
(Category B2)
The pregnancy categorisation is B2. Pseudoephedrine has been taken by only a limited number of pregnant women and women of childbearing age, without an increase in the frequency of malformation or other direct or indirect harmful effects on the human foetus having been observed. Studies in animals are inadequate or may be lacking, but available data shows no evidence of an increased occurrence of foetal damage.
Pseudoephedrine should be used in pregnancy only if the potential benefits to the patient are weighed against the possible risk to the foetus.
Paracetamol has been taken by a large number of pregnant women and women of childbearing age without any proven increase in the frequency of malformations or other direct or indirect harmful effects on the foetus having been observed.
Triprolidine has been taken by a large number of pregnant women and women of childbearing age without any proven increase in the frequency of malformations or other direct or indirect harmful effects on the foetus having been observed.
Pseudoephedrine is secreted in breast milk in small amounts. It has been estimated that 0.5% to 0.7% of a single dose of pseudoephedrine ingested by the mother will be excreted in the breast milk over 24 hours. Therefore, it is not recommended for breastfeeding mothers unless the potential benefits to the patient are weighed against the possible risk to the infant.
Paracetamol is excreted in small amounts (< 0.2%) in breast milk. Maternal ingestion of paracetamol in usual analgesic doses does not appear to present a risk to the breastfed infant.
Triprolidine is excreted in breast milk. Therefore, it is not recommended for breastfeeding mothers unless the potential benefits to the patient are weighed against the possible risk to the infant.

4.7 Effects on Ability to Drive and Use Machines

Triprolidine may cause drowsiness and may increase the effects of alcohol. Drowsiness may continue the following day. Those affected should not drive or operate machinery; alcohol should be avoided.

4.8 Adverse Effects (Undesirable Effects)

Adverse drug reactions identified during post-marketing experience are detailed in Table 1. Additionally, the following should be noted:
Adverse effects of pseudoephedrine include elevated blood pressure.
Children and the elderly are more likely to experience adverse effects than other age groups.
Side effects of paracetamol are rare and usually mild, although haematological reactions have been reported. Overdosage with paracetamol if left untreated can result in severe, sometimes fatal liver damage and rarely, acute renal tubular necrosis.
CNS depressive effects of triprolidine include sedation and impaired performance (impaired driving performance, poor work performance, incoordination, reduced motor skills, and impaired information processing). Performance may be impaired in the absence of sedation and may persist the morning after a night-time dose.
CNS stimulatory effects of triprolidine may include appetite stimulation, muscle dyskinesias and activation of epileptogenic foci.
High doses of triprolidine may cause agitation, and irritability.
Side effects of triprolidine associated with cholinergic blockage include dryness of the eyes, mouth and nose, blurred vision, urinary hesitancy and retention, constipation and tachycardia.
Adverse drug reactions identified during post-marketing experience with paracetamol, pseudoephedrine, the combination of pseudoephedrine and triprolidine, the combination of pseudoephedrine and paracetamol or the combination paracetamol, pseudoephedrine and triprolidine appear in Table 1. The frequency category was estimated from spontaneous reporting rates according to the following convention: very common: ≥ 1/10; common: ≥ 1/100 and < 1/10; uncommon: ≥ 1/1000 and < 1/100; rare: ≥ 1/10,000 and < 1/1000; very rare: < 1/10,000); not known (cannot be estimated from the available data).
Sudafed Sinus + Pain Relief Day & Night (1)

Reporting suspected adverse effects.

Reporting suspected adverse reactions after registration of the medicinal product is important. It allows continued monitoring of the benefit-risk balance of the medicinal product. Healthcare professionals are asked to report any suspected adverse reactions at www.tga.gov.au/reporting-problems.

4.9 Overdose

If an overdose is taken or suspected, immediately contact the Poisons Information Centre (in Australia, call 13 11 26; in New Zealand call 0800 764 766) for advice, or go to a hospital straight away even if you feel well because of the risk of delayed, serious liver damage.
Overdosage with paracetamol if left untreated can result in severe, sometimes fatal liver damage, and rarely, acute renal tubular necrosis.

5 Pharmacological Properties

5.1 Pharmacodynamic Properties

Mechanism of action.

Pseudoephedrine has direct and indirect sympathomimetic activity and is an effective decongestant in the upper respiratory tract. It is a stereoisomer of ephedrine and has a similar action, but has been found to have less pressor activity and fewer central nervous system (CNS) effects.
Sympathomimetic agents are used as nasal decongestants to provide symptomatic relief. They act by causing vasoconstriction resulting in redistribution of local blood flow to reduce oedema of the nasal mucosa, thus improving ventilation, drainage and nasal stuffiness.
Paracetamol is a p-aminophenol derivative that exhibits analgesic and antipyretic activity. It does not possess anti-inflammatory activity. Paracetamol is thought to produce analgesia through a central inhibition of prostaglandin synthesis.
Triprolidine competes with histamine at central and peripheral histamine1-receptor sites, preventing the histamine-receptor interaction and subsequent mediator release.
Triprolidine is a highly lipophilic molecule that readily crosses the blood brain barrier.
Triprolidine is highly selective for histamine1 receptors but has little effect on histamine2 or histamine3 receptors. Triprolidine also activates 5-hydroxytryptamine (serotonin) and α-adrenergic receptors and blocks cholinergic receptors.

Clinical trials.

No data available.

5.2 Pharmacokinetic Properties

Pseudoephedrine is readily absorbed from the gastrointestinal tract. It is largely excreted unchanged in the urine together with small amounts of its hepatic metabolite. It has a half-life of about 5-8 hours; elimination is enhanced and half-life reduced accordingly in acid urine. Small amounts are distributed into breast milk.
Paracetamol is readily absorbed from the gastrointestinal tract with peak plasma concentrations occurring about 10 to 60 minutes after oral administration. Paracetamol is distributed into most body tissues. Plasma protein binding is negligible at usual therapeutic doses but increases with increasing doses. The elimination half-life varies from about 1 to 3 hours.
Paracetamol is metabolised extensively in the liver and excreted in the urine mainly as inactive glucuronide and sulfate conjugates. Less than 5% is excreted unchanged. The metabolites of paracetamol include a minor hydroxylated intermediate which has hepatotoxic activity. This intermediate metabolite is detoxified by conjugation with glutathione; however, it can accumulate following paracetamol overdosage (more than 150 mg/kg or 10 g total paracetamol ingested) and if left untreated can cause irreversible liver damage.
Paracetamol is metabolised differently by premature infants, newborns, infants and young children compared to adults, the sulfate conjugate being predominant.
After absorption from the gastrointestinal tract, triprolidine hydrochloride is metabolised; a carboxylated derivative accounts for about half the dose excreted in the urine. Reported half-lives vary from 3 to 5 hours or more. Triprolidine is distributed into breast milk.

(Video) How to relieve sinus pressure at home without drugs. Sinus Pain Relief!

5.3 Preclinical Safety Data

Genotoxicity.

No data available.

Carcinogenicity.

No data available.

6 Pharmaceutical Particulars

6.1 List of Excipients

Sudafed Sinus + Pain Relief Day & Night tablets contain two separate formulations: day tablets and night tablets.
Sudafed Sinus + Pain Relief Day & Night day tablet contains the excipients: microcrystalline cellulose, hydroxypropylcellulose, magnesium stearate, sodium starch glycollate, pregelatinised wheat starch, stearic acid.
Sudafed Sinus + Pain Relief Day & Night night tablet contains the excipients: brilliant blue FCF, microcrystalline cellulose, hydroxypropylcellulose, magnesium stearate, povidone, quinoline yellow.

6.2 Incompatibilities

Incompatibilities were either not assessed or not identified as part of the registration of this medicine. See Section 4.5 Interactions with Other Medicines and Other Forms of Interactions.

6.3 Shelf Life

3 years.

6.4 Special Precautions for Storage

Store below 25°C. Keep dry. Protect from light.

(Video) How Stuff Works: Decongestants and Sinus Care

6.5 Nature and Contents of Container

Sudafed Sinus + Pain Relief Day & Night tablets are available in blister packs (PVC/PVDC) of the following sizes:
6 tablets (S3) Pharmacist Only Medicine;
24 tablets# (S3) Pharmacist Only Medicine.
#Marketed.

6.6 Special Precautions for Disposal

In Australia, any unused medicine or waste material should be disposed of in accordance with local requirements.

6.7 Physicochemical Properties

Chemical structure.


Sudafed Sinus + Pain Relief Day & Night (2) Sudafed Sinus + Pain Relief Day & Night (3) Sudafed Sinus + Pain Relief Day & Night (4)

CAS number.

Paracetamol.

CAS Registry Number: 103-90-2.

Pseudoephedrine hydrochloride.

CAS Registry Number: 345-78-8.

Triprolidine hydrochloride.

CAS Registry Number: 6138-79-0.

7 Medicine Schedule (Poisons Standard)

Schedule 3.

Summary Table of Changes

Sudafed Sinus + Pain Relief Day & Night (5)

(Video) #Howto get rid of Stuffy nose| Pseudoephedrine|Sudafed|Nasal congestion|Sinus Congestion|side effect

FAQs

What are the side effects of Sudafed day and night? ›

Drowsiness, dizziness, dry mouth/nose/throat, headache, upset stomach, constipation, or trouble sleeping may occur. If any of these effects last or get worse, tell your doctor or pharmacist promptly.

What's the difference between daytime and nighttime Sudafed? ›

Each day capsule (red/yellow) contains three active ingredients, paracetamol (500mg), phenylephrine (6.1mg) and caffeine (25mg). Each night capsule (light blue/dark blue) contains two active ingredients, paracetamol (500mg) and phenylephrine (6.1mg).

How often can you take Sudafed day and night? ›

Adults and children 12 years of age and older—60 milligrams (mg) every four to six hours. Do not take more than 240 mg in twenty-four hours. Children 6 to 12 years of age—30 mg every four to six hours. Do not take more than 120 mg in twenty-four hours.

Does Sudafed sinus pressure and pain make you drowsy? ›

SUDAFED® Sinus Congestion is a maximum-strength non-drowsy decongestant that temporarily relieves sinus pressure & nasal congestion.

Why should you not take Sudafed at night? ›

A stuffy nose keeps sleep at bay, but so does pseudoephedrine, the main ingredient in many OTC decongestants (it's been known to cause insomnia).

What should you not mix with Sudafed? ›

Avoid taking MAO inhibitors (isocarboxazid, linezolid, metaxalone, methylene blue, moclobemide, phenelzine, procarbazine, rasagiline, safinamide, selegiline, tranylcypromine) during treatment with this medication. Most MAO inhibitors should also not be taken for two weeks before treatment with this medication.

Does Sudafed night make you sleepy? ›

Drowsiness, dizziness, blurred vision, upset stomach, nausea, nervousness, or dry mouth/nose/throat may occur. If any of these effects last or get worse, tell your doctor or pharmacist promptly.

What is the strongest form of Sudafed? ›

Maximum strength non-drowsy decongestant provides long-lasting sinus pressure & congestion relief. These tablets contain 120 mg of pseudoephedrine HCl and provide powerful symptom relief for 12 hours.

Will daytime Sudafed keep me awake? ›

Conclusion: Our research suggests that sleep quality is not significantly affected by pseudoephedrine. As expected, congestion is reduced, but side effects such as a decline of intimate relationships and sexual activity may interfere with quality of life.

What happens if I take 2 Sudafed? ›

Symptoms of an overdose of Sudafed can include: fast heart rate. dizziness. anxiety or restlessness.

Why does Sudafed work so well? ›

Pseudoephedrine is a decongestant that helps you breathe more easily if your nose is stuffy or blocked (nasal congestion). This happens when blood vessels in the cavities in your nose (sinuses) become swollen. Pseudoephedrine works by reducing this swelling and that helps mucus and air flow more freely.

Does Sudafed raise blood pressure? ›

Decongestants may make your blood pressure and heart rate rise. Decongestants may prevent your blood pressure medication from working properly. Pseudoephedrine (Sudafed) is a specific decongestant that can increase blood pressure.

Why do I feel worse after taking Sudafed? ›

Taking oral decongestants can raise your blood pressure and heart rate. Sometimes, even a couple doses can have these effects. Over time, high blood pressure can raise your risk for more serious problems, such as heart attacks.

Why do I feel weird after taking Sudafed? ›

Sudafed PE may make you feel unusual nervousness or anxiety. That's because decongestants can have a stimulant effect on your brain. This can make you feel nervous or agitated in some cases.

How long does it take for Sudafed to start working? ›

Pseudoephedrine starts to work in 15 to 30 minutes, but you should feel a lot better after 30 to 60 minutes. Are there any long-term side effects? Decongestants should only be used for a short time, usually less than 7 days. If you take them for longer, you're more likely to get side effects.

What are the side effects of taking Sudafed daily? ›

Side Effects
  • Convulsions (seizures)
  • hallucinations (seeing, hearing, or feeling things that are not there)
  • irregular or slow heartbeat.
  • shortness of breath or troubled breathing.

Is it OK to take Sudafed every night? ›

Is it OK to take Sudafed every day? Yes, it is OK to take Sudafed daily, but only over a short period of time. You should take it for less than 10 days. This is because you are more likely to experience side effects if you take it longer.

Are there any side effects of Sudafed? ›

Common side effects
  • Feeling or being sick. Try taking pseudoephedrine with or after a meal or snack. ...
  • Headaches. Make sure you rest and drink plenty of fluids. ...
  • A dry mouth. Chew sugar-free gum or suck sugar-free sweets.
  • Feeling restless, nervous or shaky. ...
  • Difficulty sleeping.

Why does Sudafed make me feel weird? ›

Sudafed PE may make you feel unusual nervousness or anxiety. That's because decongestants can have a stimulant effect on your brain. This can make you feel nervous or agitated in some cases. If you feel like your heart is racing, that could also be a sign of anxiety.

Videos

1. Drain Sinus & Clear Stuffy Nose in 1 Move | Created by Dr. Mandell
(motivationaldoc)
2. Sinus Headaches: Causes & Treatment
(Fauquier ENT)
3. How To Get Rid Of A Sinus Infection Fast | 5 Quick Ways
(Revisione)
4. Pseudoephedrine and Allergy Season? What you need to know.
(Hawthorne Pharmacy)
5. How does it work? │ SUDAFED® Natural Relief Blocked Nose Spray
(SUDAFED® UK)
6. What Causes a Stuffy Nose? | Sudafed ®
(SUDAFED®)
Top Articles
Latest Posts
Article information

Author: Msgr. Benton Quitzon

Last Updated: 02/15/2023

Views: 6069

Rating: 4.2 / 5 (63 voted)

Reviews: 94% of readers found this page helpful

Author information

Name: Msgr. Benton Quitzon

Birthday: 2001-08-13

Address: 96487 Kris Cliff, Teresiafurt, WI 95201

Phone: +9418513585781

Job: Senior Designer

Hobby: Calligraphy, Rowing, Vacation, Geocaching, Web surfing, Electronics, Electronics

Introduction: My name is Msgr. Benton Quitzon, I am a comfortable, charming, thankful, happy, adventurous, handsome, precious person who loves writing and wants to share my knowledge and understanding with you.